MAUDE Adverse Event Report: COOK ENDOSCOPY FUSION OMNI ERCP CATHETER; GBZ, CATHETER, CHOLANGIOGRAPHY

COOK ENDOSCOPY FUSION OMNI ERCP CATHETER; GBZ, CATHETER, CHOLANGIOGRAPHY
Catalog Number FS-GT-OMNI
Medical Device Problem Code Material Protrusion/Extrusion (2979)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 08/23/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation evaluation: our laboratory evaluation of the product said to be involved confirmed the report.The device was returned with the break through channel utilized from the zip port to 208 cm from the distal end of the handle.The break through channel was not utilized all the way to the distal end of the device.The stiffening wire was sticking out through the lumen at 190.5 cm from the distal end of the handle of the device.The stiffening wire was sticking out 10.3 cm from the catheter.A visual inspection using magnification was used to observe the lumen where the stiffening wire has come out of the lumen.It appears that the stiffening wire has ripped through lumen wall due to the twisting and rippling of the catheter.The outer edges of the channel exhibit large ripples along the separation line of the channel from the skive area down the catheter.The catheter also exhibits twisting throughout the full length of the device.A.035" wire guide was used to see if the rest of the zip port channel could be utilized.The break through lumen was able to be utilized, but resistance was felt during the functional test.The device history record for the lot number said to be involved was reviewed.A discrepancy or anomaly was not observed with the product that was released for distribution.Investigation conclusion: a definitive cause for this observation could not be determined because the actual use conditions could not be duplicated in the laboratory setting.Due to a variety of clinical conditions such as patient anatomy, endoscope position or progression of disease state, we could not reproduce the actual conditions of product usage during our laboratory analysis.This limits our ability to conclusively determine a cause.Resistance in wire guide lumen separation can occur if the catheter becomes damaged (i.E.Kink or bend).A kink in the catheter can occur if the device receives added pressure during advancement through the endoscope or general handling.Prior to distribution, all fusion omni ercp catheters are subjected to a visual inspection and functional test to ensure device integrity.A review of the device history record confirmed that the lot said to be involved met all manufacturing requirements prior to shipment.Corrective action: a review of the complaint history was conducted and this represents an isolated occurrence.The likelihood of occurrence is considered rare.Corrective action is not warranted at this time based on the quality engineering risk assessment.Quality assurance will continue to monitor for complaint trends and reassess the risk assessment results as post market feedback continues to become available.
 
Event or Problem Description
During an endoscopic retrograde cholangiopancreatography (ercp) procedure, the physician used a fusion omni ercp catheter.Zipping the catheter was very difficult.The catheter was damaged.The device was evaluated on 09/07/2017.The stiffening wire has penetrated out of the catheter near the distal end of the device.

Brand Name
FUSION OMNI ERCP CATHETER
Common Device Name
GBZ, CATHETER, CHOLANGIOGRAPHY
Manufacturer (Section D)
COOK ENDOSCOPY
4900 bethania station rd
winston-salem NC 27105
MDR Report Key6907277
Report Number1037905-2017-00617
Device Sequence Number16504768
Product Code GBZ
UDI-Device Identifier00827002315907
UDI-Public(01)00827002315907(17)200710(10)W3879951
Combination Product (Y/N)N
Initial Reporter CountryNL
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 10/02/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberFS-GT-OMNI
Was Device Available for Evaluation? Yes
Was the Report Sent to FDA? No
Distributor Facility Aware Date08/23/2017
Device Age1 MO
Event Location Hospital
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/07/2017
Initial Report FDA Received Date10/02/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1